MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the surgeon noticed that the injector nozzle tip larger than normal and not able to introduce even after tunnel enlargement.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A photo was provided.The used device was shown held by two ungloved fingers on the barrel.Only the anterior view of the device of the device was shown, from mid-barrel throughout the tip.The lens stop was removed.The plunger lock area was not visible in this photo.The plunger appeared to be oriented correctly.Viscoelastic was dried in the device.The plunger was advanced just beyond mid-nozzle.The photo was too blurry in order to determine if the clear lens model was present in the device.The nozzle tip has a wound guard which allows the tip to be inserted into the incision up to the connection point of the wound guard.The tip of the nozzle did not appear to be damaged or unusual.The model of the nozzle could not be identified from this photo, as the posterior view was not shown.A physical sample would be necessary in order to make any further determinations.Product history records were reviewed and the documentation indicated the product met release criteria.Only a blurry anterior view of the device was returned.A review of the product history records indicated that an appropriate nozzle was installed onto the device during manufacturing and the product met release criteria.No nozzle anomalies could be confirmed from the provided photo.The product has not been received to evaluate.A physical sample would be necessary in order to make any further determinations.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21774575
Report Number1119421-2025-00930
Device Sequence Number12780749
Product Code KYB
UDI-Device Identifier00380652395311
UDI-Public(01)00380652395311(17)270708(11)240709(10)15885365
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15885365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date06/14/2025
Date Device Manufactured07/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown